Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at May 7, 2015, 7:41 PM CDT for Sauk County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 7:41 PM CDT (00:41 UTC)
- Expired
- May 7, 2015, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS83 KMKX 080041 SPSMKX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 741 PM CDT THU MAY 7 2015 WIZ056-057-080115- SAUK-COLUMBIA- 741 PM CDT THU MAY 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND NORTHWESTERN COLUMBIA COUNTIES... AT 740 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST BARABOO...OR NEAR REEDSBURG...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE DELTON...WEST BARABOO... NORTH FREEDOM...LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...LELAND...DEVILS LAKE ST PARK AND ROCKY ARBOR STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4364 8953 4324 8984 4348 9018 4364 9019 TIME...MOT...LOC 0040Z 205DEG 32KT 4349 8988 $$ JTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at May 7, 3:24 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 7, 3:24 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 PM CDT THU MAY 7 2015 .TONIGHT...FORECAST CONFIDENCE MEDIUM. SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ALONG THE WI/IA BORDER WITH SOME WEAK SHORTWAVE ENERGY THIS MORNING AND ARE SLOWLY TRACKING EAST INTO SOUTH CENTRAL WI THIS AFTERNOON. THEY ARE WEAK SINCE THEY ARE ENCOUNTERING A WELL-MIXED... DRY AND CAPPED ENVIRONMENT. THE NEXT CHALLENGE IS EVENING AND OVERNIGHT PRECIP CHANCES. THE MAJORITY OF MODELS ARE SHOWING A DRY FORECAST FOR SOUTHERN WI THIS EVENING AS SOON AS THE ONGOING SHOWERS DISSIPATE. THERE IS AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG ANOTHER SHORTWAVE OVER NORTHEAST MO THIS AFTERNOON THAT SHOULD TRACK EAST OR NORTHEAST THROUGH THE EVENING. THE HRRR MODEL IS THE ONLY MODEL THAT IS CONSISTENTLY DEVELOPING A LARGE PRECIP SHIELD WITH THAT CONVECTION AND BRINGING IT INTO SOUTHERN WI. THEREFORE... WENT WITH JUST SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS THIS EVENING. THE OVERNIGHT WEATHER SHOULD BE QUIET ACROSS SOUTHERN WI. THERE IS NOT MUCH SUPPORT FOR SHOWER/TSTORM DEVELOPMENT. KEPT SCHC POPS...BUT THIS MAY BE ABLE TO BE REMOVED. FRIDAY... FORECAST CONFIDENCE MEDIUM. A WEAK COLD FRONT WILL SLIDE SOUTHEAST THROUGH SOUTHERN WI ON FRIDAY. THIS MAY TRIGGER SOME THUNDERSTORMS AS IT REACHES SOUTHEAST WI FRIDAY AFTERNOON. KEPT THE LIKELY POPS FOR THIS AREA. MODEL SOUNDINGS SHOW A GOOD AMOUNT OF CAPE BUT WEAK SHEAR... SO NOT EXPECTING SEVERE STORMS. TEMPERATURES WILL BE WARM ONCE AGAIN AHEAD OF THIS FRONT ON FRIDAY. EXPECT A LAKE BREEZE TO DEVELOP IN THE EARLY AFTERNOON ONCE AGAIN. .FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. A SURFACE COLD FRONT WILL BE WORKING THROUGH THE AREA DURING THE EVENING...BUT THE MODELS ARE ALL OVER THE PLACE WITH TIMING. THE GFS HAS IT EXITING KENOSHA RIGHT AROUND 00Z SAT... WHILE THE ECMWF IS STILL BACK OVER MADISON OR JUST NW OF MADISON. THE NAM IS IN BETWEEN. ALL THE MODELS SHOW A WEAK MID LEVEL WAVE ROLLING UP HERE IN THE DEEP SOUTHWEST FLOW AT THAT TIME. GIVEN THAT THE FLOW IS SOUTHWEST...WILL DISCARD THE FAST GFS AS A FASTER SOLUTION ISN/T TYPICAL WITHOUT ENCOURAGEMENT ALOFT. WE BUILD SOME CAPE IN THE AFTERNOON...SO WILL KEEP THE LIKELY POPS ACROSS THE SOUTHEAST WITH FROPA AND THE MID LEVEL WAVE COMBO. NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT WILL COOL DOWN THE LAKE SHORE AREAS SIGNIFICANTLY BY MORNING. .SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. THE COLD FRONT WILL BE SOUTH OF US BY SUNRISE SATURDAY MORNING WITH A COOLER AND DRIER NORTHEAST TO EAST FLOW OVER ALL OF SOUTHERN WISCONSIN. IF YOU/RE HEADED OVER TOWARD LAKE MICHIGAN...IT WILL BE CHILLY. THE UPPER FLOW REMAINS SOUTHWEST ON SATURDAY AND THE MODELS STILL SHOW SOME SHORT WAVE ENERGY POTENTIALLY ROLLING UP HERE. HOWEVER...THE COLUMN WILL BE PRETTY DRY AND THE BEST LOW LEVEL FORCING WILL BE WELL SOUTH. HOWEVER... WILL HANG ONTO A SMALL CHANCE OVER THE FAR SOUTH IN CASE ANY SHOWERS SNEAK FARTHER NORTH. RAIN CHANCES WILL INCREASE SATURDAY NIGHT AS A STRONG UPPER LOW BEGINS TO DEVELOP OVER THE CENTRAL PLAINS AND WE GET INTO A STRENGTHENING SOUTHERLY FLOW...AT LEAST ABOVE THE BOUNDARY LAYER. THE 850MB WARM FRONT SHOULD GET INTO SOUTHERN WISCONSIN AND THIS COULD A FOCUS FOR ELEVATED SHOWERS AND POSSIBLE THUNDERSTORMS. THE WARM AIR ADVECTION IS MODEST. .SUNDAY INTO MONDAY...FORECAST CONFIDENCE IS MEDIUM. THE STRONG...CLOSED UPPER LOW IS PROGGED TO BE OVER WRN NEB SUNDAY MORNING AND MOVING VERY SLOWLY TO SOUTHERN MN BY MONDAY EVENING...BECOMING AN OPEN TROF BY THAT TIME. THIS PUTS US IN A PERSISTENT SOUTHERLY FLOW WITH THE USUAL TIMING ISSUES RELATED TO SHORT WAVE IMPULSES ROLLING NORTH AHEAD OF THE UPPER LOW. THE SFC COLD FRONT LOOKS LIKE IT MAY STAY SOUTH OF WISCONSIN THROUGH THE DAY ON SUNDAY...BUT THE 850MB BOUNDARY WILL BE WELL NORTH. GIVEN THE STRENGTHENING UPPER LEVEL DIVERGENCE AND LOW LEVEL JET...IT LOOKS LIKE SHOWERS AND STORMS WILL BE LIKELY SUNDAY. THE CHANCES INCREASE SUNDAY NIGHT AS THE SURFACE FRONT LIFTS NORTH. CAN/T RULE OUT SEVERE WEATHER...BUT THE BETTER CAPE STAYS TO OUR SOUTH THROUGH SUNDAY NIGHT. MONDAY IS LOOKING INTERESTING AS THE STACKED LOW MOVES NORTHEAST INTO THE SOUTHERN MN VCNTY. TIMING IS KEY HERE...AS ALWAYS. THERE IS A SMALL WINDOW OF OPPORTUNITY FOR STRONG/SEVERE WEATHER...BUT IT LOOKS LIMITED TO MAINLY THE EASTERN PORTION OF THE FORECAST AREA. A NARROW BAND OF HIGHER CAPE AND SHEAR SHOULD DEVELOP AHEAD OF AN ADVANCING COLD FRONT. THE MID LEVEL WESTERLIES AND LOW LEVEL SOUTHERLY JET WILL ALSO INCREASE CONSIDERABLY INTO SOUTHERN WISCONSIN. BUT THIS COULD ALL PUSH EAST BEFORE THE FAVORABLE DIURNAL MAX...OR STAY FOCUSED JUST TO OUR SOUTH...KEEPING US ON THE MORE STABLE SIDE OF THINGS. LOTS OF UNCERTAINTY...BUT THERE IS LOTS OF ENERGY MOVING THROUGH THE UPPER MIDWEST. .TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. HIGH PRESSURE WILL BUILD IN FOR MID WEEK. WE MIGHT SEE SOME SHOWERS ON TUESDAY...BUT THAT CHANCE IS PRETTY SMALL AT THIS POINT. THE RIDGE WILL BE OVERHEAD ON WEDNESDAY...SO QUIET AND COOL. && .AVIATION/00Z TAFS/... UNCERTAINTY WITH THUNDERSTORM CHANCES FOR THE NEXT 30 HOURS... BUT IT LOOKS LIKE SOUTHEAST WI WILL HAVE THE BEST CHANCE FRIDAY AFTERNOON ALONG A COLD FRONT TRACKING SOUTHEAST THROUGH THE STATE. THERE ARE SOME INDICATIONS FOR FOG AND LOW CLOUDS TO DEVELOP OVER PORTIONS OF CENTRAL WI DUE TO A WEAK PRESSURE GRADIENT WITH A SURFACE TROUGH AND INVERSION EARLY FRIDAY MORNING. LOWEST CEILINGS SHOULD BE NORTHWEST OF MADISON... BUT MVFR VSBY IS POSSIBLE ACROSS ALL OF SOUTHERN WI. && .MARINE... MARINE FOG MOSTLY DISSIPATED OVER SOUTHERN LAKE MICHIGAN TODAY BUT IT COULD REDEVELOP TONIGHT WITH WARM AND MOIST AIR LINGERING OVER THE AREA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/FRIDAY AND AVIATION/MARINE...MRC FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, May 7, 3:27 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT THU MAY 7 2015 WIZ046-047-051-052-056>060-062>072-082030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 327 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ON FRIDAY AND FRIDAY EVENING AS THE COLD FRONT MOVES SLOWLY THROUGH SOUTHERN WISCONSIN. THUNDERSTORMS ARE AGAIN LIKELY SUNDAY NIGHT AS LOW PRESSURE MOVES TOWARD WISCONSIN FROM THE CENTRAL PLAINS...WITH THE CHANCE CONTINUING ON MONDAY. A FEW THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY. LMZ643>646-082030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE NEAR SMALL CRAFT ADVISORY LEVELS THIS EVENING. THERE IS A CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SLOWLY THROUGH THE WESTERN GREAT LAKES. THUNDERSTORMS ARE AGAIN LIKELY SUNDAY NIGHT...WITH THE CHANCE CONTINUING INTO MONDAY AS LOW PRESSURE MOVES ACROSS THE REGION. A FEW THUNDERSTORMS COULD BECOME SEVERE. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET LATE MONDAY NIGHT THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF A LOW PRESSURE SYSTEM MOVING OFF TO THE NORTHEAST. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 7, 6:52 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT THU MAY 7 2015
WIZ062-080015-
IOWA-
652 PM CDT THU MAY 7 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN IOWA COUNTY...
AT 651 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
MINERAL POINT...MOVING NORTH AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...HIGHLAND...AVOCA...ORION...LINDEN...
COBB...REWEY...GOVERNOR DODGE ST PARK...EDMUND...LONDON AND BLACKHAWK
LAKE REC AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 9043 4321 9031 4319 9028 4319 9025
4316 9018 4317 9016 4316 9009 4315 9006
4315 9005 4316 9005 4318 9002 4282 9016
4282 9043
TIME...MOT...LOC 2351Z 185DEG 48KT 4295 9038
JTSSpecial weather statement, May 7, 7:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT THU MAY 7 2015
WIZ056-062-080045-
IOWA-SAUK-
711 PM CDT THU MAY 7 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAUK COUNTY...
AT 709 PM CDT...A STRONG THUNDERSTORM WAS OVER SPRING GREEN...OR 13
MILES NORTH OF DODGEVILLE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...SPRING GREEN...PLAIN...NORTH FREEDOM...ROCK
SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...HILL POINT...LELAND AND
DEVILS LAKE ST PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4357 9021 4343 8968 4320 8985 4320 8999
4316 9005 4315 9005 4316 9009 4317 9016
4316 9018 4317 9019 4355 9019 4356 9021
TIME...MOT...LOC 0009Z 205DEG 36KT 4315 9012
JTSSpecial weather statement, May 7, 7:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 741 PM CDT THU MAY 7 2015 WIZ056-057-080115- SAUK-COLUMBIA- 741 PM CDT THU MAY 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND NORTHWESTERN COLUMBIA COUNTIES... AT 740 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST BARABOO...OR NEAR REEDSBURG...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE DELTON...WEST BARABOO... NORTH FREEDOM...LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...LELAND...DEVILS LAKE ST PARK AND ROCKY ARBOR STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4364 8953 4324 8984 4348 9018 4364 9019 TIME...MOT...LOC 0040Z 205DEG 32KT 4349 8988 JTS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:11 PM CDT | Special Weather Statement | MKX | Sauk | 34 min |
| May 8, 5:06 PM CDT | Special Weather Statement | MKX | Kenosha | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.